Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 12, 2011, 9:19 PM EDT for Dillon County, Horry County, Marion County, South Carolina; Robeson County, North Carolina. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 9:19 PM EDT (01:19 UTC)
- Expired
- Jun 12, 2011, 10:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Robeson County, NC, Dillon County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 84 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:26 PM EDT | TSTM WND DMG | Pembroke, NC | TREES DOWN |
| Jun 12, 9:45 PM EDT | TSTM WND DMG | 6 E Dillon, SC | TREES DOWN ON GADDYS MILL ROAD |
| Jun 12, 9:46 PM EDT | TSTM WND DMG | 6 E Dillon, SC | TREES DOWN ON ARNETTE ROAD |
| Jun 12, 9:56 PM EDT | TSTM WND DMG | Fairmont, NC | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
657
WUUS52 KILM 130119
SVRILM
NCC155-SCC033-051-067-130215-
/O.NEW.KILM.SV.W.0064.110613T0119Z-110613T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
919 PM EDT SUN JUN 12 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1015 PM EDT
* AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR RAEMON...OR 10 MILES
SOUTH OF LAURINBURG...AND MOVING EAST...SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LITTLE ROCK...
DILLON...
RAEMON...
HAMER...
ALMA...
ROWLAND...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
3438 7901 3436 7900 3435 7903 3432 7903
3431 7907 3429 7906 3414 7918 3437 7957
3453 7951 3462 7945 3463 7946 3472 7938
3477 7932
TIME...MOT...LOC 0119Z 269DEG 13KT 3463 7942
$$
154 follow-up statements
091
WWUS52 KILM 130136
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
936 PM EDT SUN JUN 12 2011
SCC051-130144-
/O.CAN.KILM.SV.W.0064.000000T0000Z-110613T0215Z/
HORRY SC-
936 PM EDT SUN JUN 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HORRY COUNTY IS
CANCELED...
LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
3438 7901 3436 7900 3435 7903 3432 7903
3431 7907 3418 7919 3437 7957 3452 7951
3462 7945 3463 7946 3477 7932
TIME...MOT...LOC 0134Z 269DEG 13KT 3463 7935
$$
NCC155-SCC033-067-130215-
/O.CON.KILM.SV.W.0064.000000T0000Z-110613T0215Z/
ROBESON NC-DILLON SC-MARION SC-
936 PM EDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHEASTERN MARION...DILLON AND SOUTHERN ROBESON COUNTIES...
AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE EXTENDED FROM
WEST OF LUMBERTON TO RAEMON...PURVIS...TO JUST NORTH OF DILLON...
MOVING EAST AT 15 MPH.
WIND GUSTS OF 40 TO 60 MPH MAY OCCUR IN ADVANCE OF THE THUNDERSTORMS
THEMSELVES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLOYDALE...HAMER...SOUTH OF THE BORDER...ROWLAND...
PURVIS...PEMBROKE...RAYNHAM...PROCTORVILLE...ORRUM...
MARIETTA...FAIRMONT...AND NICHOLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
WADESBORO IN ANSON COUNTY NORTH CAROLINA APPROXIMATELY ONE HOUR AGO.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
3438 7901 3436 7900 3435 7903 3432 7903
3431 7907 3418 7919 3437 7957 3452 7951
3462 7945 3463 7946 3477 7932
TIME...MOT...LOC 0134Z 269DEG 13KT 3463 7935
$$
TRA936
WWUS52 KILM 130148
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
948 PM EDT SUN JUN 12 2011
NCC155-SCC033-067-130215-
/O.CON.KILM.SV.W.0064.000000T0000Z-110613T0215Z/
ROBESON NC-DILLON SC-MARION SC-
948 PM EDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHEASTERN MARION...DILLON AND SOUTHERN ROBESON COUNTIES...
AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM
JUST OUTSIDE OF LUMBERTON EXTENDING SOUTHWEST ALONG INTERSTATE 95
THROUGH MCDONALD...ROWLAND...SOUTH OF THE BORDER...AND
DILLON...MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PURVIS...KEMPER...PEMBROKE...RAYNHAM...MCDONALD...PROCTORVILLE...
ORRUM...MARIETTA...FAIRMONT AND NICHOLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
WADESBORO IN ANSON COUNTY A LITTLE OVER AN HOUR AGO. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
3438 7901 3436 7900 3435 7903 3432 7903
3431 7907 3418 7919 3437 7957 3452 7951
3462 7945 3463 7946 3477 7932
TIME...MOT...LOC 0147Z 269DEG 13KT 3463 7929
$$
TRA564
WWUS52 KILM 130202
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1002 PM EDT SUN JUN 12 2011
NCC155-SCC033-067-130215-
/O.CON.KILM.SV.W.0064.000000T0000Z-110613T0215Z/
ROBESON NC-DILLON SC-MARION SC-
1002 PM EDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHEASTERN MARION...DILLON AND SOUTHERN ROBESON COUNTIES...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JUST SOUTH OF LUMBERTON THROUGH DILLON TO LATTA...
MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLOYDALE...
PROCTORVILLE...ZION...KEMPER...BARNESVILLE...SMITHBORO...FORK...
ORRUM...MARIETTA...NICHOLS AND LAKE VIEW.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
3438 7901 3436 7900 3435 7903 3432 7903
3431 7907 3418 7919 3437 7957 3467 7918
TIME...MOT...LOC 0202Z 291DEG 23KT 3456 7905 3431 7940
$$
TRA703
WWUS52 KILM 130211
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1011 PM EDT SUN JUN 12 2011
NCC155-SCC033-067-130221-
/O.EXP.KILM.SV.W.0064.000000T0000Z-110613T0215Z/
ROBESON NC-DILLON SC-MARION SC-
1011 PM EDT SUN JUN 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION...DILLON
AND SOUTHERN ROBESON COUNTIES WILL EXPIRE AT 1015 PM EDT...
AT 1009 PM EDT...STRONG THUNDERSTORMS CONTINUE TO PUSH SOUTHEAST
ACROSS ROBESON...DILLON AND MARION COUNTIES. THE STORMS HAVE
WEAKENED BELOW SEVERE LIMITS...HOWEVER 30 TO 40 MPH WIND GUSTS AND
OCCASIONAL LIGHTNING REMAIN POSSIBLE FOR THE NEXT HOUR OR SO.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
3438 7901 3436 7900 3435 7903 3432 7903
3431 7907 3418 7919 3437 7957 3467 7918
TIME...MOT...LOC 0211Z 291DEG 23KT 3454 7898 3429 7933
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:43 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 12, 7:43 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 743 PM EDT SUN JUN 12 2011 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE INTO THE AREA TONIGHT INTO EARLY MONDAY...BRINGING A CHANCE OF SHOWERS OR A THUNDERSTORM. HIGH PRESSURE WILL BUILD FROM THE NORTH THROUGH MID WEEK. INCREASING SOUTHERLY WINDS CAN BE EXPECTED LATE IN THE WEEK...AS A RELATIVELY STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE MISSISSIPPI AND OHIO VALLEYS. A WARM FRONT ON THURSDAY WILL BRING A CHANCE OF RAIN. && .NEAR TERM /THROUGH TONIGHT/... AS OF 730 PM SUNDAY...ALL EYES ARE FOCUSED ON A BROKEN SQUALL LINE ACROSS CENTRAL NORTH CAROLINA WHICH IS ACCELERATING SOUTHEAST TOWARD I-95 INCLUDING LUMBERTON...DILLON AND DARLINGTON. MESOSCALE ANALYSIS SHOWS PLENTY OF INSTABILITY REMAINING AHEAD OF THE STORMS FOR THE NEXT 2 HOURS (1000+ J/KG CAPE) WITH LITTLE CONVECTIVE INHIBITION AT THE TOP OF THE SURFACE-BASED MIXED LAYER. WE HAVE RAISED POPS TO 60-80 PERCENT WEST OF I-95 FOR THE AFOREMENTIONED AREAS...AND HAVE INCLUDED THE 'GUSTY WINDS' MODIFIER ON THUNDERSTORMS IN THE FORECAST WEATHER GRIDS. THE STORMS HAVE FORMED A LARGE COLD POOL WHICH IS HELPING TO PUSH THE STORMS AT A RAPID CLIP...AND SOME 30-40 MPH WINDS ARE QUITE LIKELY AT THE ONSET OF PRECIPITATION. AS THE STORMS CROSS THE SEABREEZE BOUNDARY (WHICH SHOULD BE ALONG OR JUST WEST OF THE I-95 CORRIDOR AT 9-10 PM) THERE MAY BE A BRIEF SURGE UPWARDS IN CONVECTIVE INTENSITY DUE TO THE INCREASED SURFACE CONVERGENCE AND RICHER BOUNDARY LAYER MOISTURE. HOWEVER ATMOSPHERIC CONDITIONS EAST OF THE SEABREEZE SHOULD BE THERMALLY CAPPED TO DEEP CONVECTION...MEANING THE STORMS SHOULD WEAKEN AS THEY APPROACH THE COAST. OUR FORECAST POPS RAMP DOWNWARD EAST OF I-95...TO 50 PERCENT IN MARION...WHITEVILLE AND ELIZABETHTOWN...30 PERCENT IN KINGSTREE...CONWAY...MYRTLE BEACH...AND ONLY 20 PERCENT FROM GEORGETOWN TO SOUTHPORT...WILMINGTON AND SURF CITY. THE 20Z RUN OF THE RAPID UPDATE HRRR MODEL APPEARS TO HAVE INITIALIZED QUITE WELL AND IS THE BASIS FOR OUR UPDATE THIS EVENING. NO SIGNIFICANT CHANGES TO LOW TEMPERATURES OR WIND FORECASTS FOR THE OVERNIGHT PERIOD. LOWS SHOULD END UP WITHIN A FEW DEGREES OF 70 AREA-WIDE. WINDS WILL TURN MORE WESTERLY AFTER MIDNIGHT AS THE TROUGH OR WEAK FRONT PUSHES OFFSHORE AND HIGH PRESSURE OVER THE SOUTHERN GREAT LAKES BEGINS TO BUILD SOUTH INTO THE AREA. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 PM SUNDAY...DAYBREAK MONDAY A WEAK FRONT SHOULD ROUGHLY PARALLEL OUR COASTAL ZONES...AND WE WILL RETAIN A SLIGHT CHANCE OF PRECIPITATION MONDAY MORNING AND FAVORED MORESO ALONG THE NC COAST WHERE CONVERGENCE IS STRONGEST. FRONT PROGRESSES OFFSHORE THROUGH MORNING WITH SIGNIFICANT DRY INTRUSION ALOFT ABOVE 10KFT. NO PCPN PLANNED MONDAY AFTERNOON BUT LOOKING AT RH TIME-HEIGHT PLOTS DIURNAL CUMULUS LOOKS PRETTY CERTAIN. SLIGHT COOL AIR ADVECTION MONDAY...WITH A PINNED SEA-BREEZE FRONT SHOULD BRING MAXIMUMS 86-89 BEACHES TO 92-94 FAR INTERIOR LOCATIONS. OVERNIGHT LOWS MAY ACTUALLY RUN A DEGREE OR SEVERAL BELOW NORMAL AND A RELATIVELY COOLER START WILL BE FELT BOTH TUE/WED MORNING. INTRODUCED SLIGHT CHANCE OF PCPN WEDNESDAY AFTERNOON AND EVENING WITH DIURNAL HEATING AND AN INCREASE IN COLUMN MOISTURE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 300 PM SUNDAY...EXTENDED PERIOD CONTINUES TO LOOK UNSETTLED WITH WEAK DISTURBANCES IN THE UPPER FLOW CREATING RAIN CHANCES THROUGH THE WEEK. FINALLY BEGINNING TO SEE SOME AGREEMENT WITH THE GFS NOW TRENDING TOWARDS THE MORE STEADY ECMWF FOR THE FIRST FEW DAYS...SO PREFER A BLEND THROUGH LATE WEEK WHICH AGREES WITH HPC ANALYSIS. BEST CHANCE OF RAIN CONTINUES TO BE THURSDAY WITH A WARM FRONT CROSSING THE REGION. ANOTHER CHANCE EXISTS DURING THE WKND AS BOUNDARY/LOW PRESSURE HOVERS NEAR THE AREA...BUT CONFIDENCE IS LOWER. HOWEVER...WEAK VORT IMPULSES IN THE NW FLOW ALOFT COULD SPAWN SHOWERS ANY DAY. AT THE SAME TIME...THE STILL ONGOING SIGNIFICANT DROUGHT LOWERS CONFIDENCE IN HEAVY RAIN AS DEPICTED BY GUIDANCE...SO WILL CONTINUE TO GO ONLY CHANCE POP WITH TONED DOWN QPF. TEMPS WILL BE NEAR CLIMO EARLY...WARMING THROUGH THE WKND AS UPPER RIDGE ONCE AGAIN BEGINS TO ASSERT ITSELF OVER THE SOUTHEAST. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 00Z...MODERATE CONFIDENCE IN FORECAST DUE TO PRECIPITATION ASSOCIATED WITH APPROACHING COLD FRONT. CURRENT VIS SATELLITE IS SHOWING DIURNAL CU STARTING TO DIE OFF WITH LOSS OF DAYTIME HEATING. MAIN CONCERN WILL BE THE APPROACHING COLD FRONT AND THE PRECIP AHEAD OF IT. RADAR IS SHOWING A LINE OF STORMS UPSTREAM PROGRESSING TOWARDS THE INLAND TERMINALS. PRECIP SHOULD REACH KLBT/KFLO AROUND 02Z. IFR IS POSSIBLE WITHIN THE HEAVIEST RAINFALL BUT HAVE ONLY INCLUDED MVFR BECAUSE RESTRICTIONS SHOULD BE FAIRLY BRIEF AS THE STORMS MOVE THROUGH. THE LINE WILL WEAKEN AS IT CONTINUES ON TOWARDS THE COASTAL TERMINALS AND THEN ANY REMAINING PRECIP WILL BE OFFSHORE BY DAYBREAK. FOR THE INLAND TERMINALS...PRECIP WILL PRECONDITION THE ATMOSPHERE FOR FOG. THERE WILL BE SOME CLEARING BEHIND FRONT SO THERE COULD BE A WINDOW SHORTLY BEFORE SUNRISE WITH SOME LIGHT FOG. HOWEVER...SOUNDINGS ARE SHOWING A STRONG NOCTURNAL LLJ WHICH COULD INHIBIT ANY DEVELOPMENT. WILL LEAVE MVFR FOR NOW BUT WILL REEVALUATE WITH LATER GUIDANCE. OTHERWISE...WINDS WILL SHIFT TO THE NORTHWEST AS FRONT MOVES THROUGH. AFTER SUNRISE...ANY EXISTING FOG WILL BURN OFF AND VFR WILL PREVAIL. SEA BREEZE WILL REMAIN FAIRLY CLOSE TO THE COAST WITH WINDS REMAINING GENERALLY NORTHERLY THROUGHOUT THE DAY. EXPECT DIURNALLY DRIVEN CU TO DEVELOP ONCE AGAIN. EXTENDED OUTLOOK...LOW CONFIDENCE IN ISOLATED STORMS EACH AFTERNOON. BETTER CHANCES LOOK TO BE WEDNESDAY INTO THURSDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 730 PM SUNDAY...SEABREEZE-ENHANCED WINDS ARE GUSTING AS HIGH AS 18 KNOTS NEAR MYRTLE BEACH AND 20 KNOTS FROM FIGURE EIGHT ISLAND TO TOPSAIL ISLAND. FARTHER OFFSHORE WIND SPEEDS ARE ABOUT HALF THAT VALUE AT THE FRYING PAN SHOALS BUOY. AS THE SEABREEZE DIES AWAY THIS EVENING THE LIGHT SOUTHWESTERLY SYNOPTIC FLOW WILL TURN WESTERLY AFTER MIDNIGHT AS A TROUGH OR WEAK FRONT PUSHES THROUGH THE WATERS. THERE COULD BE ISOLATED THUNDERSTORMS ACCOMPANYING THE WIND SHIFT. LATEST SHORT-RANGE MESOSCALE MODELS INDICATE THE BEST CHANCE OF STORMS MAKING IT OUT INTO THE COASTAL WATERS COULD BE ALONG THE GRAND STRAND SHORTLY AROUND OR SHORTLY AFTER MIDNIGHT. SEAS ARE GENERALLY AROUND 3 FT THIS EVENING...MAINLY IN AN 8-SECOND SOUTHEAST SWELL. NEAR THE COAST THERE IS PROBABLY A GOOD DEAL OF CHOP ON TOP OF THAT DUE TO THE LOCAL SEABREEZE ENHANCED WINDS. THE CHOP MAY DIE AWAY BY MIDNIGHT BUT THE SWELL WILL CONTINUE INTO MONDAY. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 PM SUNDAY...MONDAY AND TUESDAY WE MAY SEE A BIT LARGER SE SWELL IN RESPONSE TO THE TROPICAL LOW LIFTING NORTH OFF OUR COAST...BUT THIS MAY ONLY EQUATE TO AN ADDITIONAL FOOT BASED ON THE WIND-FIELD ASSOCIATED WITH THE OPEN SEA FEATURE. VERY LIGHT WINDS MONDAY AND TUESDAY WILL RESULT IN ROLLING SWELL OF AROUND 3 FEET EVERY 7-8 SECONDS...WITH LITTLE CHOP ANTICIPATED. THERE WILL BE A VERY SLIGHT CHANCE OF A CLOUD TO WATER LIGHTNING STRIKE THROUGH MONDAY MORNING AS A FRONTAL BOUNDARY APPROACHES AND MOVES OVER THE COASTAL WATERS. LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 300 PM SUNDAY...FAIRLY BENIGN WINDS AND SEAS WEDNESDAY WILL STEADILY INCREASE THROUGH THE PERIOD AS A WARM FRONT PASSES ACROSS THE WATERS THURSDAY. HIGH PRESSURE WEDNESDAY WILL CREATE NE WINDS AROUND 10 KTS WITH WEAK SWELL PRODUCING WAVES AROUND 2 FT. WARM FRONT APPROACHING FROM THE SW WILL TIGHTEN THE PRESSURE GRADIENT CAUSING WINDS TO INCREASE TO AROUND 20 KTS FROM THE S/SW ON FRIDAY. THIS WILL PRODUCE STEEP WIND WAVES OF 5 FT AT 5-6 SECS...AND THESE WILL DOMINATE THE WAVE SPECTRUM SINCE THE ONLY SWELL WILL BE AROUND 1 FT AT 9 SEC FROM THE SE. SCATTERED SHOWERS AND TSTMS ARE POSSIBLE THURSDAY AND FRIDAY...PRODUCING LOCALLY HIGHER WINDS AND SEAS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...TRA SHORT TERM...MJC LONG TERM...JDW/III AVIATION...ECT
Hazardous weather outlook, Jun 12, 8:34 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 834 PM EDT SUN JUN 12 2011 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-140045- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 834 PM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED SLOW MOVING THUNDERSTORMS THIS EVENING COULD PRODUCE ISOLATED 1 TO 3 INCH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WITH DAMAGING WIND GUSTS OR LARGE HAIL THE PRIMARY SEVERE THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-140045- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 834 PM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-140045- COASTAL HORRY-COASTAL GEORGETOWN- 834 PM EDT SUN JUN 12 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED SLOW MOVING THUNDERSTORMS TONIGHT COULD PRODUCE ISOLATED 1 TO 3 INCH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WITH DAMAGING WIND GUSTS OR LARGE HAIL THE PRIMARY SEVERE THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-140045- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 834 PM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED SLOW MOVING THUNDERSTORMS TONIGHT COULD PRODUCE ISOLATED 1 TO 3 INCH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WITH DAMAGING WIND GUSTS OR LARGE HAIL THE PRIMARY SEVERE THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:44 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 61 min |
| Jun 12, 10:33 PM EDT | Special Weather Statement | ILM | Florence, Marion, Williamsburg | 57 min |
| Jun 12, 8:48 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 57 min |
| Jun 13, 7:53 PM EDT | Special Weather Statement | ILM | New Hanover | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.